Patient :I am currently on 1000mg of Metformin twice daily to treat Polycystic Ovarian Syndrome and the insulin resistance that goes with it. I’m NOT trying to get pregnant. I’m asexual and have a Mirena in. I have been on Metformin since November 2013. When I first started on it, I got a lot of the side effects, stomach cramping, vomiting, nausea, diarrhea. They eventually levelled out. Since then I have spent a lot of time improving my diet and exercise, I’ve lost some weight, and continuing to lose more. Recently the Metformin side effects have started to come back. Nowhere near as severe as the first time, but I’m still experiencing cramping, nausea and diarrhea that cannot be explained by any other means. I excluded lactose from my diet, thinking that might be the problem. Is it unreasonable to consider reducing the amount of Metformin I am on?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.